MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LOCKING FEMORAL IMPACTOR PAD DO NOT IMPLANT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. LOCKING FEMORAL IMPACTOR PAD DO NOT IMPLANT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 42509909000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial knee procedure, the impactor pad fractured during impaction of the femoral component.There was no patient impact and no adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual evaluation of the returned product confirmed that the device is fractured.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event is attributed to wear and tear from the six plus (6+) years of use in the field.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
LOCKING FEMORAL IMPACTOR PAD DO NOT IMPLANT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18184018
Report Number0001825034-2023-02724
Device Sequence Number7625633
Product Code HWA
UDI-Device Identifier00880304809352
UDI-Public(01)00880304809352(10)63713419
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42509909000
Device Lot Number63713419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose